Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 332, NWS Kansas City, MO

December 28, 2008Platte County, Missouri

NWS Kansas City, MO issued this river flood warning at Dec 28, 2008, 9:55 AM CST for Platte County, Missouri. It took effect at Dec 29, 2008, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 28, 2008, 9:55 AM CST (15:55 UTC)
In effect from
Dec 29, 2008, 9:00 AM CST
Expired
Dec 28, 2008, 9:24 PM CST
In force
Issued by
NWS Kansas City, MO
Flood severity
Minor

County Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Platte City (PLCM7).

Action stage
17 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 28, 5:41 AM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Dec 28, 5:41 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 AM CST SUN DEC 28 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/245 AM CST SUN DEC 28 2008/
FCST POSES FEW ISSUES INTO MUCH OF THE NEW WORK WEEK OTHER THAN
WATCHING SEVERAL POTENTIAL TEMP SWINGS. PRIMARY PATTERN HEADING INTO
THE NEW WEEK WILL BE VERY PROGRESSIVE AND ZONAL IN NATURE...AS
DOMINATE NORTHERN STREAM ACTIVITY SHIFTS ACROSS THE NORTHERN PLAINS
AND SOUTHERN CANADA. PATTERN RECOGNITION POINTS TO ABOVE NORMAL
TEMPERATURES WITH GENERALLY DRY CONDITIONS THROUGHOUT.

FOR SUN AND MON...WARMING TEMPS WILL BE THE STORY AS ZONAL FLOW
DEVELOPS AND LOW-LVL THERMAL RIDGE PUSHES EWD.  DECENT WAA TODAY
SHOULD BUMP READINGS INTO THE 40S IN MOST LOCATIONS.  FEEL NAM/MET
GUIDANCE RUNNING TOO COLD AND MUCH TOO GENEROUS WITH THE EFFECTS OF
SNOW COVER.  THEREFORE...FOLLOWED MAV/LAV GUIDANCE WITH AREAS FROM
LEAVENWORTH TO PRINCETON RUNNING A DEGREE OR TWO COLDER THAN OTHER
AREAS DUE TO THE 1-2 INCHES OF SNOWFALL SAT EVE (IR SAT IMAGERY
DEPICTS THIS AREA WELL THIS MORNING).  STRONGER WAA WILL COMMENCE
INTO MON...AS SERIES OF CLIPPER SYSTEMS BEGIN TO MOVE ACROSS THE
NORTHERN PLAINS.  HAVE BUMPED UP MON HIGH TEMPS AS DECENT
WSW LOW-LVL FLOW PERSISTS.  FIRST CLIPPER SYSTEM WILL TRY TO PUSH A
WEAK FRONT INTO NORTHERN MO MON NIGHT...HOWEVER LATEST INDICATIONS
ARE THAT THIS FRONT WILL WASH OUT BEFORE IT REACHES THE CWA WITH NO
ILL-EFFECTS TO THE AREA.

FOR TUE INTO WED...EXPECTING VERY WARM CONDITIONS FOR MON NIGHT
INTO TUES AHEAD OF A STRONGER CLIPPER DIVING INTO THE NORTHERN
PLAINS.  LOW-LVL WAA WILL PERSIST THROUGH THE NIGHT...WITH BREEZY SW
SFC WINDS THROUGH THE NIGHT THANKS TO STRONG SFC CYCLOGENESIS OVER
SOUTH DAKOTA. HAVE BUMPED UP TEMPS A DEGREE OR TWO.  BY TUE AFTN S/W
TROUGH AND STRONG SFC LOW WILL BE TRACKING ITO THE GREAT LAKES.
GIVEN THE LACK OF MOISTURE AND GENERAL TRACK OF THE UPR WAVE...NO
PRECIP IS EXPECTED TUE/WED.  HOWEVER...AM EXPECTING TWO COLD FRONTS
TO DROP THROUGH THE AREA TUE AFTN AND THEN TUE NIGHT.  FIRST COLD
FRONT WILL INDUCE WEAK SFC CAA...WITH STRONGER COLD FRONT TIED MORE
CLOSELY TO DEEPER COLD AIR SINKING SOUTH IN THE EVENING.  AHEAD OF
THE FRONT...EXPECTING A QUICK REBOUND UPWARDS WITH MID 50S IN
CENTRAL MO TO THE LOW 40S IN THE NW CORNER OF THE CWA.  DESPITE A
COLDER AIR MASS AND LIMITED MIXING ON WED...READINGS STILL MAY REACH
NORMAL LEVELS IN THE CWA WITH DRY CONDITIONS LIKELY.

BEYOND WED...FEW CHANGES MADE TO THE CURRENT FCST.  TRICKY NW
FLOW ALWAYS MAKES THINGS DIFFICULT TO TIME S/W TROUGHS INTO THE
AREA.  HOWEVER...APPEARS ANOTHER STRONGER WAVE WILL DIVE SOUTH THU
AFTN INTO FRI.

DUX

&&

.AVIATION...

FOR THE 12Z TAF...VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Dec 28, 5:50 AM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 AM CST SUN DEC 28 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
550 AM CST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 9:01 PM CSTRiver Flood WarningEAXCooper10 hr
Dec 28, 3:40 AM CSTRiver Flood WarningEAXRay18 hr
Dec 28, 9:55 AM CSTRiver Flood WarningEAXBuchanan11 hr
Dec 28, 9:55 AM CSTRiver Flood WarningEAXPlatte11 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.